MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. VISERA TRANSNASAL ESOPHAGOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. VISERA TRANSNASAL ESOPHAGOVIDEOSCOPE
Model Number PEF-V
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer called the olympus technical assistance center (tac) to inquire information on how the visera transnasal esophagovideoscope should be reprocessed, and which chemical agents are compatible with the pef-v.It was reported that during the call, the customer stated that the facility had been storing the reprocessed scope in a container instead of hanging them in a drying cabinet.The olympus technical assistance center (tac) representative then advised the customer to follow the ifu step on reprocessing and storage which recommend the scope should be hung vertically during storage to avoid water pooling in the channels and bacteria growth.This mdr is being submitted to capture the reportable malfunction of incorrect reprocessing of the scope stated by the customer during the phone call to the olympus technical assistance center. there was no patient involvement reported with this event.
 
Additional Manufacturer Narrative
It was reported that the issue was resolved by the olympus technical assistance center (tac) representative providing the customer with the instruction for use (ifu) and advised the customer that the scope should be hung vertically to avoid water pooling in the channels and bacteria growth.The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility. .
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.The event can be prevented by following the instructions for use (ifu) which state: chapter 8 storage_ 8.1 storage -do not store the endoscope in the carrying case.Use the carrying case only for shipping the endoscope.Routinely storing the endoscope in a humid, non-ventilated environment such as the carrying case may present an infection control risk.-hang the endoscope in the storage cabinet with the distal end hanging freely.Make sure that the insertion tube hangs vertically and as straight as possible.Olympus will continue to monitor field performance for this device.

Brand Name
VISERA TRANSNASAL ESOPHAGOVIDEOSCOPE
Common Device Name
TRANSNASAL ESOPHAGOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16687010
Report Number9610595-2023-05668
Device Sequence Number20681912
Product Code FDS
UDI-Device Identifier04953170340376
UDI-Public04953170340376
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K001766
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEF-V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/10/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown